Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 11, 2009, 5:33 AM CDT. It took effect at Mar 11, 2009, 8:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2009, 5:33 AM CDT (10:33 UTC)
- In effect from
- Mar 11, 2009, 8:00 AM CDT
- Expired
- Mar 11, 2009, 3:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 111033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 AM CDT WED MAR 11 2009 TXZ258-112000- /O.NEW.KMAF.HW.W.0017.090311T1300Z-090311T2000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 433 AM MDT WED MAR 11 2009 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 2 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM MDT THIS AFTERNOON. EAST WINDS WILL INCREASE THROUGH GUADALUPE PASS THIS MORNING AS A STRONG COLD FRONT PASSES. EAST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. ALSO WINTER WEATHER IS EXPECTED TO DEVELOP IN THE GUADALUPE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 4:46 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 11, 4:46 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CDT WED MAR 11 2009
.DISCUSSION...
A FORECASTER ONCE TOLD ME THAT IF THERE IS A RECORD WARM
SPELL...WATCH OUT ABOUT 3 WEEKS LATER FOR A STRONG SHOT OF COLD
AIR. I ALWAYS SEEM TO FORGET THAT LESSON UNTIL I AM IN THE MIDDLE
OF THE SUBSEQUENT COLD OUTBREAK. THE PRODUCTS ARE LATE TODAY DUE
TO THE MANY WEATHER ISSUES IN THE FIRST 72 HOURS OF THE FORECAST.
THE COLD FRONT HAS PUSHED THROUGH THE MAF AREA AND IS AROUND THE
PECOS RIVER VALLEY AT PRESENT. THIS FRONT WILL REACH THE MOUNTAINS
SHORTLY AND AM EXPECTING EAST GAP WINDS AT GDP THIS MORNING INTO
THIS AFTERNOON DUE TO THE STRONG COLD AIR ADVECTION. THEREFORE
WILL ISSUE A HIGH WIND WARNING INTO THIS AFTERNOON...AND IT IS
POSSIBLE THAT THE WINDS COULD PERSIST EVEN LONGER SO THE DAY SHIFT
WILL HAVE TO KEEP AN EYE OUT TODAY.
THE BIGGEST FORECAST CHALLENGE IS THE EVOLUTION OF PRECIP TODAY
AND TONIGHT ACROSS AREAS MAINLY EAST OF THE PECOS RIVER. SURFACE
TEMPS IN THE PANHANDLE ARE DROPPING INTO THE 20S...BUT PERHAPS OF
EVEN MORE INTEREST ARE THE SINGLE DIGIT DEWPOINTS ALSO LOCATED
THERE WHICH ARE ADVECTING SOUTH. TEMPERATURES WILL SLOWLY DROP
TODAY TO NEAR FREEZING THIS AFTERNOON...THEN SHOULD DROP BELOW
FREEZING DUE TO EVAPORATIVE COOLING WITH THE ONSET OF PRECIP.
FORECAST SOUNDINGS ALL AGREE THAT THERE WILL BE A SIGNIFICANT WARM
LAYER ALOFT WHICH WILL KILL ANY CHANCE FOR SNOW...MEANING THE
PRECIP TYPE SHOULD MAINLY BE RAIN... FREEZING RAIN...AND A LITTLE
SLEET MIXED IN. THOUGH RAINFALL TOTALS COULD REACH ONE THIRD OF AN
INCH...DO NOT EXPECT THE ONE QUARTER INCH OF ICE NEEDED FOR A
WARNING DUE TO THE INITIAL WARM BOUNDARY LAYER TEMPS...WARM
SOIL...AND MODERATE INTENSITY OF THE RAIN ALLOW FOR RUNOFF AND
DRAINAGE. THEREFORE AM LOOKING AT MAINLY AROUND ONE TENTH OF AN
INCH OF ICE POSSIBLE ESPECIALLY ON ELEVATED SURFACES. THE MAIN
ROADS SHOULD SEE LESS BUT WILL STILL BE VERY SLICK IN SPOTS.
FUTURE SHIFTS WILL HAVE TO MONITOR FOR THE POSSIBILITY OF
ADDITIONAL WINTER WEATHER PRODUCTS THU/THU NIGHT. WILL ALSO ISSUE
AN ADVISORY FOR THE DAVIS AND GUADALUPE MOUNTAINS MAINLY FOR
ACCUMULATING FREEZING DRIZZLE WHICH SHOULD BE PERSISTENT GIVEN THE
CONSTANT UPSLOPE EASTERLY FLOW AND ABUNDANT LOW LEVEL MOISTURE.
THE COLD AIR WILL BE SLOW TO MOVE EAST DUE TO WEST SOUTHWESTERLY
UPPER FLOW WHICH CONTINUES THROUGH FRI. A SATURATED VERTICAL
COLUMN WILL KEEP LOW CLOUDS IN AND DIURNAL TEMP VARIATION TO A
MINIMUM. RAIN CHANCES WILL SLOWLY DIMINISH WITH ONLY A SLIGHT
CHANCE FOR PRECIP AFTER THU NIGHT AS THE LOW LEVEL BAROCLINIC ZONE
AND BEST LIFT SHIFTS OFF TO THE EAST. A STRONG UPPER TROUGH KICKS
OUT INTO THE PLAINS SATURDAY WHICH WILL FINALLY BEGIN TO CLEAR US
OUT AND ALLOW TEMPS TO REBOUND. HOWEVER THE WARMING TREND WILL BE
SHORT LIVED AS ANOTHER UPPER LOW PUSHES ANOTHER COLD FRONT
THROUGH. THIS FRONT WILL NOT BE NEAR AS STRONG AS THE FIRST AND
HIGH TEMPS SHOULD REMAIN AT JUST BELOW NORMAL VALUES THROUGH THE
REMAINDER OF THE FORECAST PERIOD.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 43 29 38 33 / 70 60 20 50
CARLSBAD NM 47 27 44 32 / 20 20 20 20
DRYDEN TX 60 36 46 41 / 70 70 30 30
FORT STOCKTON TX 49 26 42 34 / 60 60 20 30
GUADALUPE PASS TX 49 23 42 30 / 20 20 20 10
HOBBS NM 43 27 39 30 / 40 30 20 30
MARFA TX 50 28 48 31 / 40 30 20 10
MIDLAND INTL AIRPORT TX 43 27 38 32 / 70 60 20 40
ODESSA TX 44 27 40 33 / 60 60 20 40
WINK TX 50 30 44 31 / 40 30 20 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MDT
THURSDAY FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING FROM 7 AM THIS MORNING TO 2 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER WEATHER ADVISORY FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON
TO 7 AM CDT /6 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
PLATEAU.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT
THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON.
&&
10Hazardous weather outlook, Mar 11, 4:07 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT WED MAR 11 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 407 AM CDT WED MAR 11 2009 /307 AM MDT WED MAR 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER RETURNS TO WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. RAIN IS EXPECTED TO DEVELOP ACROSS THE PERMIAN BASIN BY MID MORNING AND EXTEND INTO THE AFTERNOON. THE RAIN WILL HELP COOL TEMPERATURES AND THE RAIN IS EXPECTED TO TRANSITION TO FREEZING RAIN IN THE AFTERNOON WITH SOME ICE ACCUMULATIONS EXPECTED. ACCUMULATIONS AROUND ONE EIGHT OR INCH OR LESS ARE POSSIBLE. TONIGHT THE CHANCE FOR RAIN WILL DECREASE HOWEVER LOW LEVELS OF THE ATMOSPHERE WILL BE SATURATED AND FREEZING DRIZZLE AND OR FREEZING FOG WILL BECOME MORE FAVORED AND MORE WIDESPREAD. LOWER ELEVATIONS OF THE MOUNTAINS WILL BE ESPECIALLY SUSCEPTIBLE TO FREEZING DRIZZLE AND FREEZING FOG. A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE PERMIAN BASIN EAST OF A LINE FROM NEAR LAMESA...TO NOTREES...TO WEST OF CRANE TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT LATE THIS AFTERNOON AND OVERNIGHT FOR THE DAVIS MOUNTAINS AND GUADALUPE MOUNTAINS. AS THE COLD FRONT MOVES THROUGH THE GUADALUPE MOUNTAINS EAST WINDS WILL INCREASE THROUGH GUADALUPE PASS AND SUSTAINED WINDS OF 30 TO 40 MPH WITH A FEW GUSTS NEAR 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL LIKELY WARM ABOVE FREEZING THURSDAY AFTERNOON BUT PRECIPITATION WILL REMAIN IN THE FORECAST ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. TEMPERATURES FALL BACK BELOW FREEZING THURSDAY NIGHT AND FRIDAY MORNING AND LIGHT AMOUNTS OF FREEZING PRECIPITATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED LOCAL OFFICIALS MAY NEED TO TAKE ACTION IN TIME PERIOD BETWEEN WEDNESDAY AFTERNOON AND FRIDAY MORNING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:29 AM CDT | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 29 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.